Cordran Tape Overdose
Using too much Cordran Tape (flurandrenolide tape), or using it for too long, may cause symptoms of Cushing's syndrome, such as high blood sugar levels and a rounded face. With long-term use, your body may also stop making its own natural steroids. If this is the case, your dosage will be reduced gradually to avoid problems.
Is It Possible to Use Too Much Cordran Tape?Cordran® Tape (flurandrenolide tape) is a prescription skin medication used to treat itching and inflammation due to various causes, such as psoriasis or eczema. It belongs to a group of drugs known as topical steroids. As with most medications, it is possible to overdose on Cordran Tape, and immediate medical attention should be sought if you or someone else may have used too much.
Effects of a Cordran Tape OverdoseInterestingly, serious problems are more likely if too much Cordran Tape is used over a prolonged period, rather than a single, one-time overdose. Long-term use of high doses can cause Cushing's syndrome (a group of symptoms caused by prolonged exposure to steroids). Signs or symptoms of this problem might include:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
- High blood sugar.
Let your healthcare provider know if you think you have signs of this problem. It should be noted that Cordran Tape is not recommended for use longer than four weeks.
Applying large amounts of Cordran Tape for long periods may cause other serious side effects. As with all steroids, large doses may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if the medicine is stopped too quickly and the body does not have a chance to begin making natural steroids again.
If you realize that you have been using too much Cordran Tape for a while, you should not stop taking it too quickly.